Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 72, NWS Midland/Odessa, TX

May 22, 20164 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 22, 2016, 5:27 PM CDT for 4 counties in Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2016, 5:27 PM CDT (22:27 UTC)
Expired
May 22, 2016, 6:15 PM CDT
In force
48 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Borden County, TX, Dawson County, TX, Howard County, TX, Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:30 PM CDTHAIL 1Brown, TXHAIL LASTED 20-30 MINUTES BETWEEN 500 TO 530 PM CDT.
May 22, 5:55 PM CDTHAIL 1.75Brown, TXHALF INCH TO GOLF BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:48 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

634 
WUUS54 KMAF 222227
SVRMAF
TXC033-115-227-317-222315-
/O.NEW.KMAF.SV.W.0072.160522T2227Z-160522T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
527 PM CDT SUN MAY 22 2016

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BORDEN COUNTY IN WESTERN TEXAS...
  NORTHERN HOWARD COUNTY IN WESTERN TEXAS...
  NORTHEASTERN MARTIN COUNTY IN WESTERN TEXAS...
  SOUTHEASTERN DAWSON COUNTY IN WESTERN TEXAS...

* UNTIL 615 PM CDT

* AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BROWN...OR 18
  MILES NORTHWEST OF BIG SPRING...MOVING NORTHEAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  BROWN...VEALMOOR...KNOTT...LUTHER...FLOWER GROVE...FAIRVIEW IN MITCHELL
  COUNTY AND ACKERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3228 10176 3253 10191 3279 10151 3238 10125
TIME...MOT...LOC 2227Z 246DEG 19KT 3240 10173 

HAIL...1.75IN
WIND...70MPH
 
$$

29
2 follow-up statements
527 
WWUS54 KMAF 222245
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 PM CDT SUN MAY 22 2016

TXC033-115-227-317-222315-
/O.CON.KMAF.SV.W.0072.000000T0000Z-160522T2315Z/
BORDEN TX-HOWARD TX-MARTIN TX-DAWSON TX-
545 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN BORDEN...NORTHERN HOWARD...NORTHEASTERN MARTIN AND
SOUTHEASTERN DAWSON COUNTIES...

AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KNOTT...OR 16
MILES NORTHWEST OF BIG SPRING...MOVING NORTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BROWN...VEALMOOR...KNOTT...LUTHER...FLOWER GROVE...FAIRVIEW IN MITCHELL
COUNTY AND ACKERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3228 10176 3249 10188 3279 10151 3238 10125
TIME...MOT...LOC 2245Z 246DEG 19KT 3244 10163 

HAIL...1.75IN
WIND...70MPH
 
$$

29
280 
WWUS54 KMAF 222303
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
603 PM CDT SUN MAY 22 2016

TXC115-222312-
/O.CAN.KMAF.SV.W.0072.000000T0000Z-160522T2315Z/
DAWSON TX-
603 PM CDT SUN MAY 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3228 10176 3248 10182 3253 10177 3252 10170
      3253 10169 3259 10169 3276 10149 3238 10125
TIME...MOT...LOC 2302Z 273DEG 10KT 3237 10164 

$$

TXC033-227-317-222315-
/O.CON.KMAF.SV.W.0072.000000T0000Z-160522T2315Z/
BORDEN TX-HOWARD TX-MARTIN TX-
603 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN BORDEN...NORTHERN HOWARD AND NORTHEASTERN MARTIN
COUNTIES...

AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KNOTT...OR 13
MILES NORTHWEST OF BIG SPRING...MOVING EAST AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BROWN...VEALMOOR...KNOTT...LUTHER...FAIRVIEW IN MITCHELL COUNTY AND
ACKERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3228 10176 3248 10182 3253 10177 3252 10170
      3253 10169 3259 10169 3276 10149 3238 10125
TIME...MOT...LOC 2302Z 273DEG 10KT 3237 10164 

HAIL...1.75IN
WIND...70MPH
 
$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:55 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 22, 2:55 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
255 PM CDT SUN MAY 22 2016

.DISCUSSION...

WV imagery shows that the upper ridge has shifted east in response
to the PacNW trough ejecting NE into Alberta.  As a result, West
Texas and Southeast New Mexico now sit under SW flow aloft on the
backside of the ridge.  At the sfc, mesoanalysis shows the
dryline extending from NW Lea County to eastern Pecos County, and
curving back west into the Big Bend Area.  East of this feature,
instability has been increasing over the past few hours, w/a ridge
of 5000+J/kg capes running N-S.  Moisture convergence is on the
increase as well, and convection should begin shortly. Along this
axis of instability, mid-lvl LRs are 7C/km or higher, and forecast
to increase into the overnight hours.  Deep lyr (0-6km) shear is
also forecast to increase to 50-55 kts east of the dryline this
evening. Wet-bulb zero heights are in the 9-10kft range, so large
hail remains a threat. Sounding profiles again show dcapes in excess
of 1000 J/kg, so damaging winds will be possible as well. Even a
tornado can't be ruled out, as 0-3km helicities increase notably
just east of the dryline into the evening hours. Finally, models
develops a 40-45kt LLJ to keep things going at least into into late
evening. Monday afternoon looks just as bad, if not worse than
today, although forecast higher helicities will be a bit further
west than today's. Nevertheless, we've mentioned svr wx in the grids
for both today and Monday, w/a mention of tornadoes in the HWO. West
of the dryline, Red Flag conditions are noted in the Guadalupes, and
persistence suggests similar conditions Monday.

Otherwise, the general synoptic trend going into this week will be
an upper trough digging down the west coast, keeping West Texas and
Southeast New Mexico under SW flow aloft, w/dryline convection daily
east of this feature, mainly SE zones.  Midweek, the trough will
begin moving east, and pass north of the region Friday
night/Saturday.  Temps should stay above-normal until late week,
when they'll drop to near-normal as thicknesses decrease w'the
approach of the trough.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     69  94  72  96 /  20  20  20  20
Carlsbad                       62  96  59  94 /  10  10  10  10
Dryden                         72  89  72  96 /  20  20  20  10
Fort Stockton                  69  94  66  94 /  10  10  10  10
Guadalupe Pass                 63  87  60  86 /  10  10  10  10
Hobbs                          64  92  60  90 /  10  10  10  10
Marfa                          55  87  50  85 /  10  10  10  10
Midland Intl Airport           72  95  73  97 /  10  20  20  10
Odessa                         71  94  70  95 /  10  10  20  10
Wink                           69  96  65  98 /  10  10  10  10

&&

.MAF Watches/Warnings/Advisories...
NM...Red Flag Warning until 9 PM MDT this evening for Guadalupe
     Mountains.

     Fire Weather Watch from Monday afternoon through Monday evening
     for Guadalupe Mountains.

TX...Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
     Guadalupe Mountains.

     Fire Weather Watch from Monday afternoon through Monday evening
     for Guadalupe Mountains.

&&

84/44
Hazardous weather outlook, May 22, 11:20 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1120 AM CDT SUN MAY 22 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231630-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1120 AM CDT SUN MAY 22 2016 /1020 AM MDT SUN MAY 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
ALONG AND EAST OF A TATUM TO FORT STOCKTON TO BIG BEND LINE. SEVERE
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAIN...AND
ISOLATED TORNADOES.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AND
EVENING FOR THE GUADALUPE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING ACROSS THE PERMIAN BASIN...LOWER TRANS PECOS...AND ROLLING
PLAINS. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER
THE ROLLING PLAINS TUESDAY AFTERNOON AND EVENING. SEVERE STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...BRIEF
HEAVY RAIN...AND LIGHTNING. A TORNADO OR TWO CANNOT BE RULED OUT.

CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE MONDAY
AFTERNOON ACROSS THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING
FOR AREAS ALONG AND EAST OF A TATUM TO FORT STOCKTON TO BIG BEND
LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 22, 4:05 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
405 PM CDT SUN MAY 22 2016

TXZ046-051-222145-
MARTIN TX-DAWSON TX-
405 PM CDT SUN MAY 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARTIN AND
SOUTHEASTERN DAWSON COUNTIES UNTIL 445 PM CDT...

AT 405 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF TARZAN...OR 23 MILES NORTHWEST OF STANTON...MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAMESA...LOS YBANEZ...FRIENDSHIP...THREE LEAGUES...PATRICIA...SPARENBERG...
TENMILE...MIDWAY IN DAWSON COUNTY...FLOWER GROVE...KLONDIKE AND ACKERLY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3270 10169 3254 10169 3228 10201 3236 10220
      3275 10200
TIME...MOT...LOC 2105Z 214DEG 14KT 3238 10207

29
Special weather statement, May 22, 4:44 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 PM CDT SUN MAY 22 2016

TXZ046-047-051-222230-
BORDEN TX-MARTIN TX-DAWSON TX-
444 PM CDT SUN MAY 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BORDEN...NORTHWESTERN
HOWARD...NORTHERN MARTIN AND DAWSON COUNTIES UNTIL 530 PM CDT...

AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPARENBERG...OR 12 MILES SOUTHEAST OF LAMESA...MOVING NORTHEAST AT 20
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMESA...GAIL...MESQUITE...BROWN...O'DONNELL...LOS YBANEZ...HANCOCK...KEY...
THREE LEAGUES...PATRICIA...LENORAH...SPARENBERG...TENMILE...FLOWER GROVE...
LAMESA MUNICIPAL AIRPORT...GRADY...FRIENDSHIP...ARVANA...MIDWAY IN DAWSON
COUNTY AND KLONDIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TEXAS.

LAT...LON 3252 10158 3253 10169 3240 10169 3224 10182
      3243 10214 3296 10191 3296 10122
TIME...MOT...LOC 2144Z 223DEG 19KT 3262 10179

29

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:29 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines46 min
May 21, 8:03 PM CDTSpecial Weather StatementMAFAndrews42 min
May 21, 8:14 PM CDTSevere Thunderstorm WarningMAFAndrews46 min
May 21, 8:15 PM CDTSevere Thunderstorm WarningMAFGaines30 min
May 21, 9:01 PM CDTSpecial Weather StatementMAFAndrews44 min
May 21, 9:52 PM CDTSpecial Weather StatementMAFGaines38 min
May 22, 12:17 AM CDTSevere Thunderstorm WarningMAFGaines28 min
May 22, 3:30 AM CDTFire Weather WatchMAF25 hr
May 22, 3:30 AM CDTRed Flag WarningMAF19 hr
May 22, 4:05 PM CDTSpecial Weather StatementMAFMartin40 min
May 22, 4:44 PM CDTSpecial Weather StatementMAFBorden, Dawson46 min
May 22, 4:49 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Howard, Martin41 min
May 22, 5:09 PM CDTSevere Thunderstorm WarningMAFBorden36 min
May 22, 5:51 PM CDTAreal Flood AdvisoryMAFBorden, Dawson, Howard, Martin3 hr
May 22, 6:07 PM CDTSevere Thunderstorm WarningMAFHoward, Martin38 min
May 22, 6:16 PM CDTSevere Thunderstorm WarningMAFTerrell44 min
May 22, 6:22 PM CDTTornado Warning Tornado observedMAFHoward23 min
May 22, 6:25 PM CDTSpecial Weather StatementMAF50 min
May 22, 6:35 PM CDTFlash Flood WarningMAFHoward, Martin4 hr
May 22, 6:44 PM CDTTornado Warning Tornado observedConsiderable damage threatMAFGlasscock, Howard31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.